Hail, Brooks
- When
- April 25, 1:39 AM CST
- Where
- Brooks County, Falfurrias
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 27.233, -98.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 24, 6:25 PM CST, 7 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 725 PM CDT SUN APR 24 2005 .DISCUSSION...LATEST VSBY SATELLITE IMAGES PRIOR TO SUNSET IN THE RGV SHOW CLEARING SKIES OVER THE REGION AS THE UPPER TROUGH MOVES EAST. THE UPPER FLOW PATTERN FLATTENS BY MONDAY MORNING...AWAITING INFLUENCE FROM THE MEAN UPPER TROUGH CENTERED OVER THE GREAT LAKES WHICH HELPS PULL A FRONTAL BOUNDARY TOWARD THE VALLEY TUESDAY NOONISH. SOME DRIER AIR WILL ENTER THE WESTERN VALLEY BY LATE TUESDAY NIGHT...AS DEWPOINTS FALL TO THE UPPER 40S AND LOWER 50S THERE. CLOSER TO THE COAST...DEWPOINT REMAIN IN THE 60S BY SUNRISE WEDNESDAY IN A WEAK NORTHEAST SURFACE FLOW. RETURN FLOW EXPECTED BY THURSDAY...WITH SOUTHEAST WINDS AROUND 15 MPH BY AFTERNOON. PRIOR TO FROPA TUESDAY...SOUTH WINDS MAY INCREASE TO NEAR 20 KNOTS ALONG THE COAST...AND NEAR BRO AND HRL. LITTLE CHC FOR RAIN IS ANTICIPATED UNTIL LATE NEXT WEEKEND...AS STRONG SOUTHERLY FLOW DEVELOPS AHEAD OF AN APPROACHING PACIFIC FRONT. WILL REMOVE POPS FROM ZONES PER CURRENT TRENDS INDICATED BY SATELLITE AND LOCAL RADARS AND CLEAR SKIES SOMEWHAT. && .PREV DISCUSSION...OVERALL 500 MILLIBAR FLOW OVER THE SOUTH TEXAS AREA WILL BE DOMINATED BY A ZONAL/RIDGING PATTERN AS TROFFING DIGS IN OVER THE CENTRAL AND EASTERN PORTIONS OF THE COUNTRY. THIS TROFFING OVER THE CENTRAL U.S. WILL PUSH THROUGH A FAIRLY DRY COLD FRONT ON TUESDAY. SOME MARGINAL MOISTURE ADVECTION OCCURS LATE MONDAY AND EARLY TUESDAY AHEAD OF THE FRONT BUT THIS DOES NOT APPEAR TOO SIGNIFICANT SO WILL NOT INCLUDE MAJOR POPS. THE RETURNING SOUTHEASTERN SURFACE FLOW TONIGHT WILL INCREASE THE WARM AIR ADVECTION NICELY TONIGHT AND MONDAY. ACCORDINGLY...MAV TEMPERATURES ARE A LITTLE WARMER IN COMPARISON TO MET GUIDANCE WITH BOTH SHOWING A GOOD WARMUP IN THE SHORT TERM. FURTHER INTO THE EXTENDED RANGE PERIOD...THE 500 MILLIBAR TROFFING OVER THE CENTRAL AND EASTERN U.S. PULLS NORTH ALLOWING BROAD RIDGING TO BUILD OVER THE TEXAS COASTLINE THIS WILL KEEP A DRY AND HOT PATTERN PREVAILING INTO THE LATTER PORTION OF THE PERIOD DRIVING UP TEMPERATURES TO ABOVE CLIMO. MOISTURE LEVELS REMAIN LIMITED IN THE LONGER RANGES UNTIL ANOTHER 500 MILLIBAR SHORT WAVE DIVES INTO THE SOUTH CENTRAL PLAINS STATES TOWARDS NEXT WEEKEND PULLING IN SOME BETTER MOISTURE. THIS 500 MILLIBAR TROUGH WILL PULL ANOTHER FAIRLY DRY COLD FRONT THROUGH DEEP SOUTH TEXAS NEXT WEEKEND...BUT WITH THE VERY LIMITED MOISTURE VALUES WILL ONCE AGAIN ONLY INCLUDE SLIGHT CHANCE POPS. && .MARINE...(UPDATED) MSAS SURFACE ANALYSIS INDICATED LIGHT TO MODERATE SOUTHEAST WINDS ACROSS THE COASTAL WATERS THIS EVENING. SEAS WERE NEAR 3 FEET WITH EAST TO SOUTHEAST WINDS NEAR 14 KNOTS AT BUOY020. WINDS EXPECTED TO CONTINUE TO VEER TO THE SOUTHEAST OFFSHORE TONIGHT. NO CHANGES EXPECTED TO CURRENT MARINE GRIDS/ZONES. && .AVIATION...(UPDATED) VISIBLE SATELLITE IMAGES INDICATED MOSTLY CLEAR SKIES ACROSS THE CWA THIS EVENING WITH A FEW HIGH CLOUDS MOVING ACROSS THE LOWER RIO GRANDE VALLEY AND FIELD OF CUMULUS CLOUDS ACROSS THE LOWER TX COAST EXTENDING OFFSHORE. CEILINGS ARE EXPECTED TO DEVELOP TONIGHT AS LOW LEVEL MOISTURE INCREASES WITH A LOW LEVEL JET DEVELOPING. WINDS ARE EXPECTED TO VEER TO THE SOUTH AND INCREASE MONDAY. VFR CONDITIONS SHOULD PREVAIL MON AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 67 84 70 82 69 / 5 10 0 0 0 BROWNSVILLE 68 86 70 92 69 / 5 10 0 10 0 HARLINGEN 66 87 69 92 68 / 5 10 0 10 0 MCALLEN 66 90 69 94 67 / 5 10 0 10 0 RIO GRANDE CITY 66 90 67 94 66 / 5 10 0 10 0 SOUTH PADRE ISLAND 67 84 70 82 69 / 5 10 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...58 MARINE/AVIATION...61 MESO...MARTINEZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1010 PM CDT SUN APR 24 2005 TXZ248>257-251100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1010 PM CDT SUN APR 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. THUNDERSTORMS WILL MOVE INTO THE EXTREME WESTERN PORTIONS OF THE RIO GRANDE VALLEY. HEAVY RAIN UP TO ONE-QUARTER OF AN INCH...OCCASIONAL LIGHTNING AND BRIEF GUSTY WINDS OF 40 MPH WILL BE POSSIBLE WITHIN THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY MAY BE ISSUED MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PHILO
The Corpus Christi radar (KCRP), 88 km away, was scanning. The volume nearest the first event began at 07:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451683.